Alert archive / Indiana / River Flood Advisories in 2011
River Flood Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood advisory at Feb 16, 2011, 1:45 PM EST for 4 counties in Indiana. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 1:45 PM EST (18:45 UTC)
- Expired
- Feb 18, 2011, 1:32 AM EST
- In force
- 36 hr
- Issued by
- NWS Indianapolis, IN
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Covington (CVGI3).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
222 WGUS83 KIND 161845 FLSIND FLOOD ADVISORY NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EST WED FEB 16 2011 ...THE NATIONAL WEATHER SERVICE AT INDIANAPOLIS HAS ISSUED A FLOOD ADVISORY FOR PORTIONS OF THE FOLLOWING RIVER IN WESTERN INDIANA AND EASTERN ILLINOIS... WABASH RIVER... .NEAR BANKFULL CONDITIONS WILL OCCUR ALONG THE WABASH RIVER IN WESTERN INDIANA FROM SATURDAY THROUGH MONDAY. EXTENSIVE SNOW COVER IN NORTH CENTRAL INDIANA WILL MELT QUICKLY BY FRIDAY EVENING. THE MELT WATER WILL PUSH THE WABASH RIVER FROM LAFAYETTE TO TERRE HAUTE TO NEAR FLOOD STAGE. RIVER LEVELS WILL BEGIN TO RISE STEADILY BY FRIDAY...REACHING BANKFULL LEVELS BY MONDAY. RAINFALL EARLY NEXT WEEK MAY PROLONG HIGH WATER OR CAUSE MORE EXTENSIVE LOWLAND RIVER FLOODING. LOWLAND FLOODING MAY AFFECT AGRICULTURAL...RIVER PARKS AND POSSIBLY A FEW LOCAL RIVER ROADS. HIGH RIVER LEVELS WILL PERSIST THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC045-121-157-165-171-171845- /O.NEW.KIND.FL.Y.0001.110216T1845Z-110218T0632Z/ /LAFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM EST WED FEB 16 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD ADVISORY FOR THE WABASH RIVER AT LAFAYETTE. * UNTIL MONDAY. * AT 12:30 PM WEDNESDAY THE STAGE WAS 3.3 FEET. * BANKFULL STAGE IS 7.0 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 10.5 FEET BY EARLY SATURDAY MORNING. * AT 11.0 FEET...FLOODING OF LOW AGRICULTURAL LAND BEGINS IN WESTERN PART OF TIPPECANOE COUNTY. $$ INC045-121-165-171-171845- /O.NEW.KIND.FL.Y.0002.110216T1845Z-110218T0632Z/ /CVGI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM EST WED FEB 16 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD ADVISORY FOR THE WABASH RIVER AT COVINGTON. * UNTIL MONDAY. * AT 10:00 AM WEDNESDAY THE STAGE WAS 7.5 FEET. * BANKFULL STAGE IS 11.0 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 15.1 FEET BY SATURDAY EARLY AFTERNOON. * AT 16.0 FEET...LOW AGRICULTURAL LANDS BEGIN TO FLOOD. BACKYARD FLOODING OF COTTAGES ON RIGHT BANK STARTS A SHORT DISTANCE UPSTREAM OF GAGE. CRITICAL STAGE OF YOUNG-NEAL LEVEE IS REACHED. $$ INC121-165-167-171845- /O.NEW.KIND.FL.Y.0003.110216T1845Z-110218T0632Z/ /MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM EST WED FEB 16 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD ADVISORY FOR THE WABASH RIVER AT MONTEZUMA. * UNTIL MONDAY. * AT 12:00 PM WEDNESDAY THE STAGE WAS 6.4 FEET. * BANKFULL STAGE IS 10.0 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.6 FEET BY SATURDAY EVENING. * AT 14.0 FEET...SEVERAL HUNDRED ACRES OF BOTTOMLANDS ALONG THE RIGHT BANK FROM THE MOUTH OF SUGAR CREEK TO NORTHERN EDGE OF MONTEZUMA BEGIN TO FLOOD. $$ INC121-165-167-171845- /O.NEW.KIND.FL.Y.0004.110216T1845Z-110218T0632Z/ /CLNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM EST WED FEB 16 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD ADVISORY FOR THE WABASH RIVER AT CLINTON. * UNTIL MONDAY. * THERE IS NO CURRENT OBSERVED DATA. * BANKFULL STAGE IS 14.0 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.6 FEET SATURDAY EVENING. $$ ILC023-033-INC153-167-171845- /O.NEW.KIND.FL.Y.0005.110216T1845Z-110218T0632Z/ /HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM EST WED FEB 16 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD ADVISORY FOR THE WABASH RIVER AT TERRE HAUTE. * UNTIL MONDAY. * AT 1:00 PM WEDNESDAY THE STAGE WAS 4.4 FEET. * BANKFULL STAGE IS 9.0 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.3 FEET BY SUNDAY MORNING. * AT 12.0 FEET...RIVER IS BANKFULL TO SLIGHTLY OVERFLOWING. FLOODING OF A FEW LOW LYING FIELDS IS IN PROGRESS. $$ ILC033-101-INC083-153-171845- /O.NEW.KIND.FL.Y.0006.110216T1845Z-110218T0632Z/ /HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM EST WED FEB 16 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD ADVISORY FOR THE WABASH RIVER AT HUTSONVILLE. * UNTIL MONDAY. * AT 8:00 AM WEDNESDAY THE STAGE WAS 6.7 FEET. * BANKFULL STAGE IS 12.0 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 15.3 FEET BY SUNDAY EVENING. * AT 16.0 FEET...OLD DARWIN ROAD AND A FEW LOW RURAL ROADS BETWEEN YORK AND HUTSONVILLE, ILLINOIS BEGIN TO FLOOD. AGRICULTURAL FLOODING BEGINS ALONG PORTIONS OF THE RIVER. $$ ILC033-101-INC083-153-171845- /O.NEW.KIND.FL.Y.0007.110216T1845Z-110218T0632Z/ /RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 145 PM EST WED FEB 16 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD ADVISORY FOR THE WABASH RIVER AT RIVERTON. * UNTIL MONDAY. * AT 1:00 PM WEDNESDAY THE STAGE WAS 5.0 FEET. * BANKFULL STAGE IS 10.5 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.1 FEET BY EARLY MONDAY MORNING. * AT 14.0 FEET...LOWEST AGRICULTURAL LANDS BEGIN TO FLOOD. MAKESHIFT LEVEES OFFER SOME PROTECTION. LOWEST RURAL ROADS FLOOD. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Feb 16, 1:14 PM EST, 31 minutes earlier.
Area forecast discussion, Feb 16, 1:14 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 114 PM EST WED FEB 16 2011 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... WARM ADVECTION IN BROAD SOUTHWEST FLOW ALOFT WILL LEAD TO CONTINUED WARMTH THROUGH THE END OF THE WORK WEEK. A COLD FRONT PASSING THROUGH LATE IN THE WEEK WILL ALLOW A SLIGHT COOL DOWN FOR THE LATTER PORTION OF THE FORECAST PERIOD. INTENSIFYING LOW PRESSURE ACROSS THE CENTRAL U.S. NEXT WEEK MAY ALLOW FOR SEVERAL CHANCES FOR PRECIPITATION...BUT TEMPERATURES WILL GENERALLY REMAIN AT LEAST SLIGHTLY ABOVE NORMAL. && .NEAR TERM /THIS AFTERNOON/... BASED ON LATEST OBS...WILL INCREASE MAX TEMPS 3 TO 4 DEGREES IN TARGETED AREAS OF CENTRAL AND SOUTHWEST CWA. ELSEWHERE FORECAST SEEMS TO BE HOLDING UP. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FORECAST FOCUS IS ON POPS THROUGH THE PERIOD. MODELS ARE IN GOOD AGREEMENT ON PATTERN...BUT NOT SO MUCH ON QPF. GENERALLY PREFERED THE DRIER NAM AS IT HAD THE BACKING OF THE ECMWF AND INITIALIZATION OF VERTICAL PROFILE OF MOISTURE WAS BETTER. FOR WHATEVER REASON GFS IS OVERDOING LOW LEVEL AND MID LEVEL MOISTURE WHEN COMPARED TO SURROUNDING SOUNDINGS BY VERY SHORTLY INTO THE FORECAST. FOR STARTERS THROUGHOUT THE SHORT TERM THERE IS LITTLE TO NOTHING IN THE WAY OF UPPER FORCING OVER THE AREA. INSTEAD WILL HAVE TO DIAGNOSE FORCING OF A MORE MESOSCALE NATURE IN THE WAY OF ISENTROPIC LIFT AND FRONTOGENESIS. FOR TONIGHT GUIDANCE NUMBERS ARE DRY. SOME ISENTROPIC FORCING BEGINS ESPECIALLY ACROSS THE NORTH BUT SOUNDINGS STILL LOOK TOO DRY ALOFT FOR MEASURABLE PRECIPITATION. WITH SATURATION OCCURRING IN THE LOWEST LEVELS ACROSS THE NORTH AND JUST A LITTLE BIT OF VERTICAL MOTION IN THE LOW LEVELS THOUGH...COULD SEE SOME DRIZZLE SO INCLUDED A CHANCE FOR DRIZZLE. WITH WINDS UP AROUND 10 KTS DO NOT EXPECT FOG TO OCCUR SO REMOVED IT. FOR THURSDAY ONLY THE GFS IS BRINGING IN ANY QPF AND GUIDANCE NUMBERS FOR BOTH MAV AND MET ARE DRY. HOWEVER THERE IS ISENTROPIC FORCING IN PLACE WITH A 40 TO 55KT LOW LEVEL JET TRAVERSING THE AREA. WITH THAT LOW LEVEL JET SHOWING UP IN BOTH NAM AND GFS COULD NOT SEE GOING DRY AND THUS LEFT PREVIOUS FORECAST OF 30 POP GOING. THURSDAY NIGHT INTO FRIDAY A DECENT BAND OF FRONTOGENESIS MOVES THROUGH ALONG WITH THE COLD FRONT. BY THIS POINT MOISTURE SHOULD HAVE INCREASED ON THE NOSE OF THE AFOREMENTIONED LOW LEVEL JET AND THUS WILL KEEP THE CHANCE POPS GOING. MODELS NOT PRODUCING A LOT OF QPF AND WITH MAV GUIDANCE NUMBERS ONLY A SLIGHT CHANCE AT BEST DO NOT WANT TO RAISE FROM THE INHERITED 40 BUT WILL NOT CUT EITHER. ON FRIDAY HAVE TRENDED DOWN POPS IN THE NORTHWEST AS FRONT MAY BE NEAR OR THROUGH THERE BY 12Z. BY FRIDAY NIGHT ALL FORCING HAS MOVED OUT OF THE AREA SO WILL BE DRY. SHOULD ALSO MENTION BRIEFLY CONSIDERED ADDING THUNDER TO THURSDAY AFTERNOON AND NIGHT BASED ON STRENGTH OF LOW LEVEL JET AND SHEAR BUT WITH LACK OF ANY APPRECIABLE INSTABILITY DECIDED AGAINST IT AT THIS TIME. AS FAR AS TEMPERATURES ARE CONCERNED...GENERALLY USED A MODEL CONSENSUS AS GUIDANCE AND MODEL TEMPERATURES WERE PRETTY CLOSE. RAISED LOWS A FEW DEGREES FOR TONIGHT WITH STRONG LOW LEVEL JET AND CLOUD COVER AND LOWERED TEMPERATURES A COUPLE DEGREES FOR THURSDAY AS IT WOULD BE DIFFICULT TO GET TO THE MID 60S IN FEBRUARY WITHOUT MUCH IN THE WAY OF SUNSHINE EVEN WITH WARM ADVECTION. THURSDAY NIGHT LOWS CLOSE TO WET BULB TEMPERATURES. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... EXTREME MODEL DISCREPANCIES WITH RESPECT TO POSITIONING OF MAJOR FEATURES OVER THE WEEKEND INTO LATE NEXT WEEK. WITH THIS IN MIND...LEANED HEAVILY ON ENSEMBLE MEAN NUMBERS ACROSS THE BOARD. THIS RESULTED IN A LOT OF 30 POPS...LOWER THAN HPC AT MANY TIMES...AND TEMPS IN THE 40S TO THE MID 50S...NEAR HPC NUMBERS. && .AVIATION.../DISCUSSION FOR THE 18Z TAFS/... SKIES SCATTERED AT MIDDAY TODAY ACROSS CENTRAL INDIANA BUT SCATTERED TO BROKEN DECKS ACROSS WESTERN ILLINOIS WILL MOVE INTO CENTRAL INDIANA LATE THIS AFTERNOON OR EARLY EVENING. EVEN STILL THESE DECKS ARE AT OR ABOVE 4000 FEET. POSSIBLE ISSUES IN FORECAST PERIOD ARE DEVELOPMENT OF STRATUS DECK BELOW 2000 FEET AS 40+ DEGREE DEWPOINT AIR OVERSPREADS COLD AND OR SNOW COVERED GROUND. SUCH DECKS HAVE BEEN SPREADING NE ACROSS WESTERN MISSOURI. NAM MODEL SOUNDINGS SUGGEST THIS POSSIBILITY AFTER 171500 SO LATER ISSUANCES MAY NEED TO ADJUST. OTHER POSSIBILITY MAY BE LLWS AFTER 170900 AS WINDS STRENGTHEN BUT STILL A QUESTION WHETHER SUFFICIENT MIXING TO PRODUCE THIS. FOR NOW HAVE INCLUDED GUSTINESS 170900 AND BEYOND. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NIELD NEAR TERM...JK SHORT TERM...CP LONG TERM....NIELD AVIATION...TUCEK
Hazardous weather outlook, Feb 16, 4:59 AM EST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 459 AM EST WED FEB 16 2011 INZ021-028>031-035>049-051>057-060>065-067>072-171000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 459 AM EST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:45 PM EST | River Flood Advisory | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 36 hr |
| Feb 16, 1:45 PM EST | River Flood Advisory | IND | Parke, Vermillion, Vigo | 36 hr |
| Feb 16, 1:45 PM EST | River Flood Advisory | IND | Parke, Vermillion, Vigo | 36 hr |
| Feb 16, 1:45 PM EST | River Flood Advisory | IND | Sullivan, Vigo | 36 hr |
| Feb 16, 1:45 PM EST | River Flood Advisory | IND | Knox, Sullivan | 36 hr |
| Feb 16, 1:45 PM EST | River Flood Advisory | IND | Knox, Sullivan | 36 hr |
Nearby
River Flood Advisories in Indiana, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.